| Model Number |
SDC140H |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
11/18/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 51-year-old female patient underwent a breast surgery with a 600cc mentor artoura plus, smooth, high profile tissue expander and experienced a deflation on the left side post-operatively.As a result, the patient underwent explantation on (b)(6) 2022.
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On december 15, 2022, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that no damage was observed on the artoura plus sm te hp 600cc tissue expander.Leak testing was performed in accordance with mentor's procedures.Findings revealed a tear on the anterior aspect measuring approximately less than 0.1 cm.In addition, no other leak sites were detected.Microscopic examination was performed on the edges of the tear, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the shell of the tissue expander.Based on the information currently available, microscopic examination of the returned product indicates that the tissue expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).